Shivering

Shivering is known as involuntary trembling of the body caused due to muscle contractions. It occurs due to nervousness, intake of cold beverages, and cold exposure of the body. Sivering occurs in health conditions such as fever, psychogenic movement disorders, postanesthetic shivering, fear, stress, and low blood sugar. It is managed by wearing warm gloves and socks. Drinking a hot beverage and keeping hands warmer helps a lot.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My son has an increase in temperature, chills, and shivering. Is it due to malaria?

Query: Hi doctor,My son is experiencing an increase in temperature, chills, and shivering. I am worried. Will he be suffering from malaria? We have given for blood tests, but the reports will be available tomorrow. Can you help my son and me as I am worried? How can I help my son? What steps should I take ...  Read Full »


Dr. Faisal Abdul Karim Malim

Answer: Hi,Welcome to icliniq.com.Please check the temperature of the child with a thermometer. If the temperature is 100 degrees Fahrenheit or more, give tablet Crocin (Paracetamol) (dose as per the weight of the child) or give Ibugesic Plus (Ibuprofen and Paracetamol) (amount as per the weight of the chil...  Read Full »

Why do I have symptoms after the second dose of the Covishield but not after the first dose?

Query: Hello doctor, I got my second dose of the Covishield vaccine four days ago. And after that, I am having fever, shivering, headache, body ache, cough, and cold. I took tablet Dolo 650 mg four times but did not get relief. I did not have any symptoms after my first dose. Kindly help.  Read Full »


Dr. Utkarsh Sharma

Answer: Hello,Welcome to icliniq.com.I understand your concern, and I will help you with it.Symptoms like fever, cough, headache, and body ache are common after-effects of the Covishield vaccine. Sometimes these symptoms are seen only with the second dose as it generates a more intense immune response. Thes...  Read Full »

Why is my head shivering from the last 20 days?

Query: Hi doctor, I have severe shivering in my head. It starts at any time of the day, and when I sleep a little bit, it stops. I had my report, and my vitamin D3 level is less (18.12 ng/mL). Please suggest to me some solution for this. I have it for the last 20 days.  Read Full »


Dr. Shubadeep Debabrata Sinha

Answer: Hi, Welcome to icliniq.com. Thanks for your query. It is best first to take vitamin D3 supplementation immediately. I suggest you Vitamin D3 (Cholecalciferol) 60,000 International Units (IU) one capsule once weekly for six weeks. This will be a protective supplementation as well against the pandem...  Read Full »

Apart from COVID-19, what other conditions cause fever and shivering?

Query: Hello doctor, I have a fever without temperature. I have done a rapid test for COVID-19, and I am negative. What should I do?  Read Full »


Dr. Yermal Tanmai Deelip

Answer: Hello, Welcome to icliniq.com. I went through your symptoms. You have a fever but no temperature. Do you mean when you check on the thermometer you do not get more temperature? How much was the maximum temperature that you got on the thermometer? What other symptoms do you have like cold, running no...  Read Full »

What can cause shivering during the day and weight loss?

Query: Hi doctor, I had a high-degree fever for few days. I took some high doses of Tylenol and Advil. I think it an overdose. Now, my fever is gone after taking medications. But I have shivering with a feeling of having a fever. When I checked it, I do not had fever. My bodyweight is getting reduced and I...  Read Full »


Dr. Nancy Lynn Wespetal

Answer: Hi, Welcome to icliniq.com. You seem to have two concerns. You have taken Tylenol and Advil for fever. If you have taken more than 800 mg of Ibuprofen or 1000 mg of Tylenol, then these are considered an overdose and they can cause some side effects. The second concern is about your fever and w...  Read Full »

Does my father have a high-grade fever with shivering and headache due to malaria?

Query: Hi doctor,My father is 61 years old suffering from shivering and a high-grade fever of 102.5 degrees Fahrenheit. He is diabetic and having high blood pressure. Can I give him Lumerax 80 for the suspected malaria?  Read Full »


Dr. Suneetha B S

Answer: Hi, Welcome to icliniq.com. Please mention whether he has any intermittent sweating. If yes, then mention the hours of having sweating episodes. Fever with chills and sweating can occur in both malaria and typhoid. Fever with chills can also occur due to urinary tract infections. Please mentio...  Read Full »

How to prevent sinusitis, dry nose and shivering during winters?

Query: Hello doctor, I have a recurring ailment that I usually get once or twice per winter. It starts with extreme shivering and overheating, but no fever. Day two usually involves a very dry nose, very low energy, and heightened sensitivity to touch or light. Days 3 to 5 usually involve more traditional...  Read Full »


Dr. Mohammed Osama Aboborda

Answer: Hi, Welcome to icliniq.com. Most of these attacks start as a viral infection and then become complicated by bacterial infection. These attacks are hard to be prevented completely but the use of seasonal influenza vaccines are helpful and can decrease the number of the attacks. Flu vaccines are tak...  Read Full »

Can an epidural anesthesia cause headache with shivering?

Query: Hello doctor, My friend, 32 years old, seven years back during delivery time epidural anesthesia was given. After that, have got a headache now. It is a chronic headache like a migraine, no other complication, no hematoma, and all rigor and shivering present. What is the diagnosis?  Read Full »


Dr. Sravanthi Nuthalapati

Answer: Hello, Welcome to icliniq.com. First of all, I would like to say that the epidural analgesia taken seven years back is definitely not the reason for her chronic headache. As she is having chills and rigors, check her temperature, and headache along with that suggests some acute viral fever. Kindly...  Read Full »

Shivering while sleeping for a couple of seconds. What is the reason?

Query: Hello doctor, My father, age 67, while sleeping has shivers for a couple of seconds. This happens after an interval of 1 to 2 minutes. Is it something to be worried or concerned about? He is consuming BP control medicine Amlong 0.5 mg daily. No other ongoing health problems apart from his knee pain...  Read Full »


Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Answer: Hi, Welcome to icliniq.com. I understand all your concerns. I have checked the attached files and videos thoroughly (attachment removed to protect patient identity). I can reassure you that these movements are due to hypotonia during sleep and not due to medical disease, nothing to worry about. I ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.